Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Feb 9, 2017, 12:40 PM MST for Bannock County, Idaho. It took effect at Feb 10, 2017, 4:54 PM MST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 12:40 PM MST (19:40 UTC)
- In effect from
- Feb 10, 2017, 4:54 PM MST
- Expired
- Feb 14, 2017, 8:00 PM MST
- In force
- 4 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portneuf River at Pocatello (PIHI1).
- Action stage
- 8 ft
- Minor stage
- 8.5 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
481 WGUS45 KPIH 091940 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pocatello ID 1240 PM MST THU FEB 9 2017 ...The National Weather Service in Pocatello has issued a Flood Warning for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County . Recent warm temperatures and rain falling on snow have increased the runoff into the Portneuf River at Pocatello. The river is expected to reach flood stage near 11:00 AM MST Friday. Minor flooding is forecast for low lying agricultural land and pasture between Inkom and Blackrock. Lowland flooding is also likely along sections of the river between the Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property or livestock. && IDC005-101940- /O.NEW.KPIH.FL.W.0001.170210T2034Z-170213T0031Z/ /PIHI1.1.ER.170210T2034Z.170211T1200Z.170212T1831Z.NO/ 1240 PM MST THU FEB 9 2017 The National Weather Service in Pocatello has issued a * Flood Warning for The Portneuf River at Pocatello. * from Friday afternoon to Sunday afternoon...Or until the Warning is cancelled. * At 11:45 AM Thursday the stage was 6.4 feet. * Flood Stage is 8.5 feet. The Portneuf River at Pocatello is forecast to reach flood stage 11:00 AM MST Friday and peak near 9.1 feet about 12:00 PM MST Saturday. * Minor Flooding is forecast. * Impact...At 9.1 feet...Flooding of low lying agricultural land and pasture will occur in the Inkom and Blackrock area. Lowland flooding is likely along sections of the river between Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. $$
8 follow-up statements
343 WGUS85 KPIH 101855 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1155 AM MST FRI FEB 10 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-111855- /O.EXT.KPIH.FL.W.0001.170210T2354Z-170212T1610Z/ /PIHI1.1.ER.170210T2354Z.170211T1200Z.170212T1010Z.NO/ 1155 AM MST FRI FEB 10 2017 The Flood Warning continues for The Portneuf River at Pocatello. * from this afternoon to Sunday morning...Or until the Warning is cancelled. * At 10:45 AM Friday the stage was 7.5 feet. * Flood Stage is 8.5 feet. A crest of 9.1 feet is forecast for 6am Saturday morning. * Minor Flooding is forecast. * Impact...At 9.1 feet...Flooding of low lying agricultural land and pasture will occur in the Inkom and Blackrock area. Lowland flooding is likely along sections of the river between Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. $$ Valle
840 WGUS85 KPIH 111805 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1105 AM MST SAT FEB 11 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-121220- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170212T1220Z/ /PIHI1.1.ER.170211T1812Z.170212T0000Z.170212T0620Z.NO/ 1105 AM MST SAT FEB 11 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 10:45 AM Saturday the stage was 8.5 feet. * Flood Stage is 8.5 feet. * Minor Flooding is forecast. A crest of 8.6 feet is forecast to occur around 6pm this evening. The Portneuf River at Pocatello will fall below flood stage around midnight tonight. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$ Valle
172 WGUS85 KPIH 120511 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1011 PM MST SAT FEB 11 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-130511- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170213T1655Z/ /PIHI1.1.ER.170211T1830Z.170212T1200Z.170213T1055Z.NO/ 1011 PM MST SAT FEB 11 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 9:45 PM Saturday the stage was 8.8 feet and still rising. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. The crest of 9.0 feet is now forecast to occur around 6 AM MST Sunday morning and fall back below flood stage around 3 AM MST Monday morning. * Impact...At 9.1 feet...Flooding of low lying agricultural land and pasture will occur in the Inkom and Blackrock area. Lowland flooding is likely along sections of the river between the Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. $$
799 WGUS85 KPIH 121812 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1112 AM MST SUN FEB 12 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-131812- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170214T0000Z/ /PIHI1.1.ER.170211T1830Z.170212T1430Z.170213T1800Z.NO/ 1112 AM MST SUN FEB 12 2017 The Flood Warning continues for The Portneuf River at Pocatello. * A crest of 9.0 feet occurred around 7:30 AM Sunday and the river is now falling. * At 10:45 AM Sunday the stage was 8.9 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River will continue to fall to below Flood Stage Monday afternoon. * Impact...At 9.1 feet...Flooding of low lying agricultural land and pasture will occur in the Inkom and Blackrock area. Lowland flooding is likely along sections of the river between Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. Minor flooding around Sacajawea Park is likely as well. $$ Valle
010 WGUS85 KPIH 131759 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1059 AM MST MON FEB 13 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-140358- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170214T0358Z/ /PIHI1.1.ER.170211T1830Z.170212T1430Z.170213T2158Z.NO/ 1059 AM MST MON FEB 13 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 9:45 AM Monday the stage was 8.8 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River will continue to fall to below Flood Stage by this evening. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
477 WGUS85 KPIH 140313 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 813 PM MST MON FEB 13 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-141000- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170214T1200Z/ /PIHI1.1.ER.170211T1830Z.170212T1430Z.170214T1200Z.NO/ 813 PM MST MON FEB 13 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 7:45 PM Monday the stage was 8.6 feet and rising. * Flood Stage is 8.5 feet. * Minor Flooding is occurring. * Forecast...The River will continue to rise to 8.7 feet and then fall below Flood Stage around 5:00 AM Tuesday morning. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
057 WGUS85 KPIH 140314 CCA FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 814 PM MST MON FEB 13 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-141200- /O.EXT.KPIH.FL.W.0001.000000T0000Z-170214T1200Z/ /PIHI1.1.ER.170211T1830Z.170212T1430Z.170214T1200Z.NO/ 814 PM MST MON FEB 13 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 7:45 PM Monday the stage was 8.6 feet and rising. * Flood Stage is 8.5 feet. * Minor Flooding is occurring. * Forecast...The River will continue to rise to 8.7 feet and then fall below Flood Stage around 5:00 AM Tuesday morning. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
385 WGUS85 KPIH 141204 CCA FLSPIH FLOOD STATEMENT...CORRECTED National Weather Service Pocatello ID 500 AM MST TUE FEB 14 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-150300- /O.COR.KPIH.FL.W.0001.000000T0000Z-170215T0300Z/ /PIHI1.1.ER.170211T1830Z.170212T1430Z.170214T1200Z.NO/ 500 AM MST TUE FEB 14 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 3:45 AM Tuesday the stage was 8.8 feet and steady. * Flood Stage is 8.5 feet. * Minor Flooding is occurring. * Forecast...The River will slow fall below Flood Stage today. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Feb 9, 10:43 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 9, 10:43 AM MST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1043 AM MST Thu Feb 9 2017 .UPDATE...Model updates this morning were primarily focused on adjusting forecast liquid precipitation amounts for the next 24 hours. Looking at trends last night and the 12Z model runs this morning, the adjustments resulted in roughly a 20-30 percent reduction, depending on location, over the previous forecast. A good deal of the snow melt we have experienced lately is from temperatures. Both temperature and new rainfall on existing snow are important considerations when estimating how much water makes it into local rivers. RS && .PREV DISCUSSION... /issued 235 AM MST Thu Feb 9 2017/ SHORT TERM...Today through Saturday. Another storm system moving into the Pac NW today will continue to spread rain and high elevation snow across the area through tonight. Snow levels will be pushing 8000 ft today...lowering tonight to around 7000 ft. The heaviest snow is expected in the central mtns where an additional 6 to 12 inches is possible thru tonight. The upper Snake Highlands may see an additional 3 to 6 inches above 7000 ft. The main area of precip shifts to the southeast highlands on Fri...while coverage and amounts decrease elsewhere. By Sat...most of the precip is in the eastern highlands with fairly light amounts. Temps will be a few degrees cooler Fri and Sat...but warm enough to continue melting the low elevation snowpack. Hedges LONG TERM...Sunday through Thursday...High pressure will be in control of the weather pattern the latter half of the weekend and going into early next week. This will allow for clear skies but foggy mornings. Chilly temperatures are expected on Sunday as northerly flow spills into the northern half of our region. Eastern Magic Valley and the Southern Snake Plain areas are expected to remain at near normal temperatures. Warmer conditions are expected for all Monday and Tuesday with a further increasing temperature trend Wednesday. Temperatures are then likely to settle as the next weather system approaches from the west on Thursday with increasing cloud cover and a chance for rain and snow showers is forecast. NP/Hedges AVIATION...Wind shear will be a concern at KSUN throughout the day. Expect shear in the 30 to 35 kt range but it will not be impossible for higher amounts of shear to be reached. MVFR ceilings are forecast to drop to IFR this morning and remain down through this evening. For KBYI, ceilings will be VFR but it may rain. Even though we are not forecasting thunderstorms in this region in particular, there is a slightly elevated concern here for downburst potential should any convective activity develop nearby. Sounding data is too favorable to ignore in the late morning to early afternoon hours of this potential. Ceilings at KDIJ, KIDA and KPIH are forecast to vary between IFR and MVFR today due to precipitation activity once again. Winds are expected to be gusty this afternoon to 30 kts. NP/Hedges HYDROLOGY...Rain across the area today and tonight...combined with warm temps will result in more snowmelt and continuing flooding problems at lower elevations. Precip is expected to diminish on Fri...but continued warm temps will prolong the flooding threat for at least a few more days. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST this afternoon for IDZ019- 023. Winter Storm Warning until 5 AM MST Friday for IDZ018-031. &&
In the hours before
Local storm report, Feb 9, 8:32 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
832 AM MST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 6 SSE GRACE 42.50N 111.68W
02/09/2017 CARIBOU ID TRAINED SPOTTER
IN THE TOWN OF THATCHER, FIELDS ALONG THE RIVER BOTTOMS
HAVE STANDING WATER FROM SNOW MELT AND RAIN. TRAINED
SPOTTER MEASURED 0.45 INCHS OF RAIN THE PAST 24 HOURS.
&&
RSURVICKLocal storm report, Feb 9, 11:21 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1121 AM MST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 2 NE RUPERT 42.64N 113.65W
02/09/2017 MINIDOKA ID LAW ENFORCEMENT
HIGHWAY 24 STILL CLOSED NORTHEAST OF RUPERT. 10 INCHES OF
WATER OVER ROAD. FLOODING GETTING WORSE ACROSS MINIDOKA
COUNTY. NUMEROUS ROAD CLOSURES DUE TO WATER OVER THEM. A
COUPLE OF VEHICLES HAVE BEEN FLOATED BY THE WATER.
&&
KBLocal storm report, Feb 9, 11:30 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1130 AM MST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 10 SSE ROCKLAND 42.44N 112.80W
02/09/2017 POWER ID NWS EMPLOYEE
FLOODING AT INTERSECTION OF ROCKLAND HIGHWAY AND SIMMS
ROAD. SOME EROSION OF SIMMS ROAD.
&&
KBLocal storm report, Feb 9, 11:47 AM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1147 AM MST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 5 NE AMERICAN FALLS 42.83N 112.78W
02/09/2017 POWER ID LAW ENFORCEMENT
ENTRANCE/EXIT RAMPS TO INTERSTATE 86 AT MILE POST 44
CLOSED DUE TO FLOODING.
&&
KBLocal storm report, Feb 9, 12:09 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1209 PM MST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD ALBION 42.41N 113.58W
02/09/2017 CASSIA ID LAW ENFORCEMENT
WIDESPREAD FLOODING CONTINUES ACROSS CASSIA COUNTY. HOME
FLOODED IN ALBION. TRAPPER CREEK ABOVE OAKLEY RESERVOIR
WASHED OUT A ROAD...ISOLATING 2 HOMES. NUMEROUS COUNTY
ROADS FLOODED.
&&
KBThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:43 PM MST | Areal Flood Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 6 more | 63 hr |
| Feb 8, 8:52 PM MST | Areal Flood Warning | PIH | Bannock, Cassia, Franklin, Oneida, Power | 63 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.